Alert archive / Alabama / Small Craft Advisories in 2017

Small Craft Advisory 48, NWS Mobile, AL

October 23, 2017

NWS Mobile, AL issued this small craft advisory at Oct 23, 2017, 4:32 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2017, 4:32 AM CDT (09:32 UTC)
Expired
Oct 23, 2017, 3:31 PM CDT
In force
11 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

934 
WHUS74 KMOB 230932 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
432 AM CDT MON OCT 23 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

GMZ670-675-232000-
/O.NEW.KMOB.SC.Y.0048.171023T0932Z-171024T0300Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
432 AM CDT MON OCT 23 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* WINDS...INCREASING TO 18 TO 23 KNOTS. 

* WAVES/SEAS...BUILDING TO 5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
320 
WHUS74 KMOB 231534
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1034 AM CDT MON OCT 23 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

GMZ650-655-232000-
/O.EXB.KMOB.SC.Y.0048.000000T0000Z-171023T2000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
1034 AM CDT MON OCT 23 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

* WINDS...NORTHWEST 18 TO 23 KNOTS.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ670-675-232345-
/O.CON.KMOB.SC.Y.0048.000000T0000Z-171024T0300Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1034 AM CDT MON OCT 23 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES/SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
373 
WHUS74 KMOB 232031
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
331 PM CDT MON OCT 23 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

GMZ670-675-232145-
/O.CAN.KMOB.SC.Y.0048.000000T0000Z-171024T0300Z/
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
331 PM CDT MON OCT 23 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE NORTHERLY WINDS AND SEAS HAVE LOWERED BELOW ADVISORY CRITERIA
AND WILL CONTINUE TO DECREASED OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 12:06 AM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Oct 23, 12:06 AM CDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1206 AM CDT Mon Oct 23 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...
Low IFR ceilings will persist for the next few hours in the wake
of the earlier convection. After which MVFR conditions will be
possible from patchy fog and low ceilings forming in the overnight
hours. By the morning VFR conditions expected with clear skies
and northwest winds. 17/DJ

&&

.PREV DISCUSSION... /issued 957 PM CDT Sun Oct 22 2017/

DISCUSSION...See updated information for land areas below.

UPDATE...The rain has come to an end over the western half of the
area while moderate to occasionally heavy rain persists over the
far eastern zones late this evening. The back edge of the rain
will gradually advance east overnight and mostly dry conditions
are expected for all areas by just after daybreak, with just
small chances lingering in the far east zones for Monday
morning. Updated forecast to reflect this slightly quicker timing.

The cold front is currently moving across central MS and
southeast Louisiana. It will move through the region overnight and
will clear the far eastern zones by mid Monday morning. Cooler
drier air will filter into the area behind the front with lows in
the western half of the area dropping into the mid to upper 50s by
daybreak.

Also increased winds over the most of the marine area to exercise
caution levels (15-20kt) in the wake of the front, which is in
better agreement with the high res guidance and makes sense given
what we typically see in the wake of this strength of frontal
passage. 34/JFB

PREV DISCUSSION... /issued 659 PM CDT Sun Oct 22 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...
LIFR ceilings and IFR visibilities associated with the ongoing
convection will continue into the late evening. The line of
thunderstorms is expected to move eastward through the evening.
MVFR conditions after midnight though low ceilings remain over
the area until morning. After which winds will shift out of the
northwest with VFR conditions through the rest of the period.
DJ/17

PREV DISCUSSION... /issued 351 PM CDT Sun Oct 22 2017/

NEAR TERM /Now Through Monday/...Sharp long-wave upper level
trough axis exiting the Plains this evening is progged to make
steady eastward progress to the Lower MS River Delta late tonight
then pivots over the heart of the forecast area by daybreak
Monday. Ahead of the eastward moving trough axis this evening,
the local area remains on the favored side for enhanced deep
layer ascent within an anomalously high moist environment
(PWAT's) ~ 2.00 inches. Radar is quite active with widespread
showers/storms streaming northward off the Gulf. Efficient warm
rain processes today have resulted in heavy rainfall rates and
excessive storm totals mainly over the coastal zones where area
mesonet sites and NWS surface observing equipment have reported
upwards of 2 to 4 inches with a few sites reporting 5+ inches.
Thus, with the front still to the west and additional rains
developing upstream to expand into the area tonight, could have
some isolated flash flooding problems and will increase the local
flood threat level to elevated over the coastal zones this
evening. There remains some potential for a few tornadoes this
evening generally east of the convective band as well. Stay
weather aware tonight.

As best dynamics shift east, categorical chances (80 to 100%) of
showers and storms this evening over much of the area shifts east
to the eastern half of the area by midnight and into the pre-dawn
hours Monday. Rain chances progged to slowly taper off over the
western zones through the course of the night. Attendant frontal
passage occurs Monday morning, bringing an end to the rain.
Overnight lows dropping off into the mid to upper 50s over the
northwest zones by daybreak while mid to upper 60s elsewhere.
Daytime highs Monday in lower to mid 70s interior to mid to upper
70s coast. /10

SHORT TERM /Monday night Through Wednesday night/...A reinforcing
frontal boundary sweeps southward over the deep south Monday
night, bringing lowering deep layer thickness values, deep layer
dry air and lowering temperatures which last into the middle of
the week. To begin the short term, much cooler conditions to start
the morning commute to work or school Tuesday morning with
temperatures in the lower to mid 50s interior, 56 to 62 coast.
Daytime highs on Tuesday in the lower to mid 70s which is a few
degrees below climatic normals. The coolest period is Tuesday
night and Wednesday where lows will likely dip down into the 40s
for much of the area. The exception being right along the beaches
where numbers in the lower to mid 50s forecast. Wednesday's highs
in the mid to upper 60s for most locations. /10

LONG TERM /Thursday Through Sunday/...A moderation in highs and
lows anticipated to close out the week as surface high pressure
lifts up across the southeast. Highs Thursday and Friday trend
back into the 70s. Lows Friday and Saturday mornings in the lower
to mid 50s interior to lower to mid 60s coast.

Next cold front appears to dive into the deep south by Friday and
pushes thru Saturday, bringing a return to a small chance of
showers and storms through Saturday night. Of note: there is a
high degree of disagreement in the weather models with the timing
of next weekend's frontal passage which will dictate temperature
forecasts going into Saturday or Sunday. For now, the blended
guidance suggests highs will lower back into the lower to mid 60s
by Sunday with morning lows lowering into the mid to upper 40s
interior. /10

MARINE...An unsettled pattern continues tonight ahead of a cold
front approaching from the west. Winds, waves and seas will be
locally higher in and near showers and storms tonight. Visibility
likely to be reduced to less than a mile as well, with the passage
of heavy rain. Frontal passage is forecast Monday morning, bringing
a wind shift and an end to showers and storms in its wake. A light,
to at times moderate northwest flow continues into the middle of
the week before turning more onshore by late week with high pressure
lifting up into the southeast. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 1 AM CDT Monday for ALZ265-266.

FL...High Rip Current Risk until 1 AM CDT Monday for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 22, 10:11 PM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
1011 PM CDT Sun Oct 22 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-240315-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
1011 PM CDT Sun Oct 22 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Tonight

The potential for localized flash flooding will persist across
areas from Butler and Crenshaw Counties south to Okaloosa county
through the early morning hours.

A high risk of rip currents continues at the local beaches.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A moderate risk for rip currents can be expected along the gulf
beaches of Alabama and Northwest Florida on Monday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Saturday.

GMZ630>635-650-655-670-675-240315-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
1011 PM CDT Sun Oct 22 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Tonight

Offshore winds will increase overnight over the Alabama gulf
waters as a cold front moves through.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Hazardous wind and wave conditions for small craft can be
expected Monday through midweek in the wake of a cold front.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 7:14 PM CDTSpecial Marine WarningMOB61 min
Oct 22, 7:52 PM CDTAreal Flood AdvisoryMOBButler, Conecuh, Covington, Crenshaw, Escambia4 hr
Oct 22, 8:02 PM CDTRiver Flood WarningMOBBaldwin66 hr
Oct 22, 10:45 PM CDTAreal Flood WarningMOBBaldwin12 hr
Oct 22, 11:02 PM CDTSpecial Marine WarningMOB28 min
Oct 23, 1:00 AM CDTAreal Flood AdvisoryMOBCovington, Crenshaw3 hr
Oct 23, 10:28 AM CDTAreal Flood WarningMOBBaldwin6 hr
Oct 23, 10:38 AM CDTRip Current StatementMOBBaldwin, Mobile17 hr
Oct 22, 10:12 PM CDTFlash Flood WarningMOBOkaloosa3 hr
Oct 23, 1:14 AM CDTAreal Flood WarningMOBOkaloosa12 hr

Nearby

Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.